Galois theory of q-difference equations
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 3, p. 665-718

Choose q with 0<|q|<1. The main theme of this paper is the study of linear q-difference equations over the field K of germs of meromorphic functions at 0. A systematic treatment of classification and moduli is developed. It turns out that a difference module M over K induces in a functorial way a vector bundle v(M) on the Tate curve E q := * /q that was known for modules with ”integer slopes“, [Saul, 2]). As a corollary one rediscovers Atiyah’s classification ([At]) of the indecomposable vector bundles on the complex Tate curve. Linear q-difference equations are also studied in positive characteristic p in order to derive Atiyah’s results for elliptic curves for which the j-invariant is not algebraic over 𝔽 p .

Soit q un nombre complexe, 0<|q|<1. On procède pour l’essentiel à une étude systématique des équations aux q-différences sur le corps K des fonctions méromorphes au voisinage de 0 (classifications, problèmes de modules). Cela conduit à associer à tout module aux différences M un fibré vectoriel v(M) sur la courbe de Tate E q := * /q (c’était déjà connu pour les modules « à pentes entières », [Saul, 2]), ce qui amène à retrouver la classification donnée par Atiyah des fibrés vectoriels indécomposables sur la courbe de Tate complexe ([At]). Dans le dernier paragraphe nous étudions les équations linéaires aux q-différences en caractéristique positive p, nous en déduisons les résultats d’Atiyah pour les courbes elliptiques dont le j-invariant est transcendant sur 𝔽 p .

@article{AFST_2007_6_16_3_665_0,
     author = {van der Put, Marius and Reversat, Marc},
     title = {Galois theory of $q$-difference equations},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 16},
     number = {3},
     year = {2007},
     pages = {665-718},
     doi = {10.5802/afst.1164},
     mrnumber = {2379057},
     language = {en},
     url = {http://www.numdam.org/item/AFST_2007_6_16_3_665_0}
}
van der Put, Marius; Reversat, Marc. Galois theory of $q$-difference equations. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 3, pp. 665-718. doi : 10.5802/afst.1164. http://www.numdam.org/item/AFST_2007_6_16_3_665_0/

[At] Atiyah (M.F.).— Vector bundles on elliptic curves, Proc.London.Math. Soc., 7, 414-452 (1957). | MR 131423 | Zbl 0084.17305

[Bir] Collected mathematical papers of George David Birkhoff, Volume 1. Dover publications, 1968.

[For] Forster (O.), Riemannsche Fläche, Heidelberger Taschenbücher, Springer Verlag (1977). | MR 447557 | Zbl 0381.30021

[Fr-vdP] Fresnel (J.), van der Put (M.), Rigid Analytic Geometry and its Applications, Progress in Math., 218, 2004. | Zbl 1096.14014

[vdP] van der Put (M.), Skew differential fields, differential and difference equations, Astérisque, 296, p. 191-207 (2004). | MR 2136010 | Zbl 1082.12005

[vdP-R] van der Put (M.), Reversat (M.), Krichever modules for difference and differential equations, Astérisque, 296, 197-225 (2004). | MR 2136011 | Zbl 1086.12001

[vdP-S1] van der Put (M.), Singer (M.F.), Galois theory of difference equations, Lect. Notes in Math., vol 1666, Springer Verlag, 1997. | MR 1480919 | Zbl 0930.12006

[vdP-S2] van der Put (M.), Singer (M.F.), Galois theory of linear differential equations, Grundlehren der mathematische Wissenschaften 328, Springer Verlag, 2003. | MR 1960772 | Zbl 1036.12008

[R-S-Z] Ramis (J.-P.), Sauloy (J.), Zhang (C.), La variété des classes analytiques d’équations aux q-différences dans une classe formelle , C.R.Acad.Sci.Paris, Ser. I 338 (2004). | Zbl 1038.39011

[Sau1] Sauloy (J.), Galois theory of fuchsian q-difference equations, Ann. Sci. Éc. Norm. Sup. 4 e série 36, no 6, p. 925-968 (2003). | Numdam | MR 2032530 | Zbl 1053.39033

[Sau2] Sauloy (J.), Algebraic construction of the Stokes sheaf for irregular linear q-difference equations, Astérisque 296, p. 227-251 (2004). | MR 2136012 | Zbl 1075.39020

[Sau3] Sauloy (J.), La filtration canonique par les pentes d’un module aux q-différences et le gradué associé, Ann. Inst. Fourier 54, no. 1, p.181–210 (2004). | Numdam | Zbl 1061.39013